Regardless, I'm back on 1 whole lithium pill (instead of 1/2) and I'm sick. This is expected but it is not fun. It would be easier if it improved my mood immediately but that's not happening.
Wednesday, December 14, 2011
I restarted lithium last night per Dr. Brain. She thinks we have just discovered basically that this is the glue that holds me together. This was suspected and was why it wasn't stopped altogether. Some people have it stopped after 1 toxicity. After I had a hard time tolerating it for a while after the first one we stopped and a few months later had to re-start. When diabetes insipidus is diagnosed the usual plan is to stop the lithium. After 3 doctors went back and forth and I clearly stated my understanding that this may not be totally ideal for my body I was allowed to stay on. And after a 2nd toxicity, especially with numbers like I probably had it's rare to stay on it. I am going to have very frequent blood tests forever but the plan initially was that if I went several months and didn't need it desperately that we'd consider removing it but that it was more likely I'd need it and after those months had passed we'd try again. Now that I've fallen totally apart we are skipping the months to recover part and getting it back. Thus far I am sick. I am trying to not take Zofran right now but suspect I will as nothing else I'm doing helps and not vomiting is for my benefit with the patch and my constant dehydration not matter what issues.